Alert archive / Virginia / Wind Advisories in 2026

Wind Advisory 2, NWS Blacksburg, VA

January 14, 2026Alleghany County, Ashe County, Watauga County, North Carolina; 4 counties in Virginia

NWS Blacksburg, VA issued this wind advisory at Jan 14, 2026, 12:59 PM EST for Alleghany County, Ashe County, Watauga County, North Carolina; 4 counties in Virginia. It took effect at Jan 14, 2026, 9:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2026, 12:59 PM EST (17:59 UTC)
In effect from
Jan 14, 2026, 9:00 PM EST
Expired
Jan 15, 2026, 11:00 AM EST
In force
14 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Floyd County, VA, Grayson County, VA

The radar

The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2026-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2026-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2395 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

263 
WWUS71 KRNK 141759
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1259 PM EST Wed Jan 14 2026

NCZ001-018-VAZ015-150200-
/O.NEW.KRNK.WI.Y.0002.260115T0200Z-260115T1600Z/
/O.EXB.KRNK.CW.Y.0001.260115T0500Z-260116T1200Z/
Ashe-Watauga-Grayson-
Including the cities of Troutdale, Whitetop, Boone, Independence,
Volney, and West Jefferson
1259 PM EST Wed Jan 14 2026

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EST 
THURSDAY...
...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST 
FRIDAY...

* WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with 
  gusts up to 50 mph expected. For the Cold Weather Advisory, very 
  cold wind chills as low as 12 below expected.

* WHERE...In North Carolina, Ashe and Watauga Counties. In Virginia, 
  Grayson County.

* WHEN...For the Wind Advisory, from 9 PM this evening to 11 AM EST 
  Thursday. For the Cold Weather Advisory, from midnight tonight to 
  7 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  cold wind chills as low as 10 below zero could result in 
  hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

NCZ002-VAZ016-017-150200-
/O.NEW.KRNK.WI.Y.0002.260115T0200Z-260115T1600Z/
Alleghany NC-Carroll-Floyd-
Including the cities of Galax, Floyd, and Sparta
1259 PM EST Wed Jan 14 2026

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EST 
THURSDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In North Carolina, Alleghany NC County. In Virginia, 
  Carroll and Floyd Counties.

* WHEN...From 9 PM this evening to 11 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WVZ508-150200-
/O.CON.KRNK.CW.Y.0001.260115T0800Z-260116T1200Z/
Western Greenbrier-
Including the cities of Quinwood, Rainelle, and Duo
1259 PM EST Wed Jan 14 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO 7 
AM EST FRIDAY...

* WHAT...Very cold wind chills as low as 11 below expected.

* WHERE...Western Greenbrier County.

* WHEN...From 3 AM Thursday to 7 AM EST Friday.

* IMPACTS...The cold wind chills as low as 10 below zero could 
  result in hypothermia if precautions are not taken. Wind chill 
  values can lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

&&

$$

WP
3 follow-up statements
164 
WWUS71 KRNK 150152
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
852 PM EST Wed Jan 14 2026

NCZ001-018-VAZ015-151000-
/O.CON.KRNK.WI.Y.0002.260115T0200Z-260115T1600Z/
/O.CON.KRNK.CW.Y.0001.260115T0500Z-260116T1200Z/
Ashe-Watauga-Grayson-
Including the cities of West Jefferson, Troutdale, Volney,
Whitetop, Boone, and Independence
852 PM EST Wed Jan 14 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 
7 AM EST FRIDAY...

* WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with 
  gusts up to 50 mph expected. For the Cold Weather Advisory, very 
  cold wind chills as low as 12 below expected.

* WHERE...In North Carolina, Ashe and Watauga Counties. In Virginia, 
  Grayson County.

* WHEN...For the Wind Advisory, until 11 AM EST Thursday. For the 
  Cold Weather Advisory, from midnight tonight to 7 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  cold wind chills as low as 10 below zero could result in 
  hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

WVZ508-151000-
/O.CON.KRNK.CW.Y.0001.260115T0800Z-260116T1200Z/
Western Greenbrier-
Including the cities of Rainelle, Quinwood, and Duo
852 PM EST Wed Jan 14 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO 7 
AM EST FRIDAY...

* WHAT...Very cold wind chills as low as 12 below expected.

* WHERE...Western Greenbrier County.

* WHEN...From 3 AM Thursday to 7 AM EST Friday.

* IMPACTS...The cold wind chills as low as 10 below zero could 
  result in hypothermia if precautions are not taken. Wind chill 
  values can lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

&&

$$

NCZ002-VAZ016-017-151000-
/O.CON.KRNK.WI.Y.0002.260115T0200Z-260115T1600Z/
Alleghany NC-Carroll-Floyd-
Including the cities of Floyd, Galax, and Sparta
852 PM EST Wed Jan 14 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In North Carolina, Alleghany NC County. In Virginia, 
  Carroll and Floyd Counties.

* WHEN...Until 11 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

11
512 
WWUS71 KRNK 150815
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
315 AM EST Thu Jan 15 2026

NCZ001-018-VAZ015-152000-
/O.CON.KRNK.CW.Y.0001.000000T0000Z-260116T1200Z/
/O.CON.KRNK.WI.Y.0002.000000T0000Z-260115T1600Z/
Ashe-Watauga-Grayson-
Including the cities of Volney, Troutdale, Independence,
Whitetop, West Jefferson, and Boone
315 AM EST Thu Jan 15 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

* WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with 
  gusts up to 50 mph expected. For the Cold Weather Advisory, very 
  cold wind chills as low as 12 below expected.

* WHERE...In North Carolina, Ashe and Watauga Counties. In Virginia, 
  Grayson County.

* WHEN...For the Cold Weather Advisory, until 7 AM EST Friday. For 
  the Wind Advisory, until 11 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  cold wind chills as low as 15 below zero could result in 
  hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

WVZ508-152000-
/O.CON.KRNK.CW.Y.0001.000000T0000Z-260116T1200Z/
Western Greenbrier-
Including the cities of Rainelle, Quinwood, and Duo
315 AM EST Thu Jan 15 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Very cold wind chills as low as 15 below.

* WHERE...Western Greenbrier County.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...The cold wind chills as low as 15 below zero could 
  result in hypothermia or frostbite if precautions are not taken. 
  Wind chill values can lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

&&

$$

NCZ002-VAZ016-017-151600-
/O.CON.KRNK.WI.Y.0002.000000T0000Z-260115T1600Z/
Alleghany NC-Carroll-Floyd-
Including the cities of Sparta, Floyd, and Galax
315 AM EST Thu Jan 15 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In North Carolina, Alleghany NC County. In Virginia, 
  Carroll and Floyd Counties.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

EB
902 
WWUS71 KRNK 151553
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1053 AM EST Thu Jan 15 2026

NCZ001-018-VAZ015-160000-
/O.EXP.KRNK.WI.Y.0002.000000T0000Z-260115T1600Z/
/O.CON.KRNK.CW.Y.0001.000000T0000Z-260116T1200Z/
Ashe-Watauga-Grayson-
Including the cities of Independence, Troutdale, Boone, Volney,
West Jefferson, and Whitetop
1053 AM EST Thu Jan 15 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

* WHAT...Very cold wind chills as low as 12 below.

* WHERE...In North Carolina, Ashe and Watauga Counties. In Virginia, 
  Grayson County.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...The cold wind chills as low as 10 below zero could 
  result in hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

NCZ002-VAZ016-017-151700-
/O.EXP.KRNK.WI.Y.0002.000000T0000Z-260115T1600Z/
Alleghany NC-Carroll-Floyd-
Including the cities of Sparta, Floyd, and Galax
1053 AM EST Thu Jan 15 2026

...WIND ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

Wind gusts will stay below advisory levels this afternoon, but still 
expect some gusts to 30 to 35 mph at times.

$$

WVZ508-160000-
/O.CON.KRNK.CW.Y.0001.000000T0000Z-260116T1200Z/
Western Greenbrier-
Including the cities of Quinwood, Duo, and Rainelle
1053 AM EST Thu Jan 15 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Very cold wind chills as low as 15 below.

* WHERE...Western Greenbrier County.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...The cold wind chills as low as 15 below zero could 
  result in hypothermia if precautions are not taken. Wind chill 
  values can lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

&&

$$

WP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 14, 6:19 AM EST, 6 hours 40 minutes earlier. Its key messages:

  • 1) Rain to snow showers Wed-Wed night. 2) Blustery and colder Wed night-Fri morning. 3) Unsettled weather conditions this weekend with potential for light snow.
Area forecast discussion, Jan 14, 6:19 AM EST, 6 hours 40 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
619 AM EST Wed Jan 14 2026

.WHAT HAS CHANGED...
Snow amounts for the Wed-Thu system are still about the same
with one to three inches possible in the higher mountains of
WV, SW VA and NC, with locally higher possible at elevations
above 4500 feet, like Mt Rogers. The largest change to this
forecast package was the introduction of a Winter Weather
Advisory and Cold Weather Advisory for Western Greenbrier
county. A slight uptick in wind speeds Wednesday night, not
quite advisory level yet. No changes to the weekend system as a
couple opportunities exist for light snow mainly in the
mountains. High winds and plummeting temperatures could make for
dangerously low wind chills Thursday morning for parts of the
mountains.

&&

.KEY MESSAGES...
1) Rain to snow showers Wed-Wed night.

2) Blustery and colder Wed night-Fri morning.

3) Unsettled weather conditions this weekend with potential for
   light snow.

&&

.DISCUSSION...
KEY MESSAGE 1... Rain to snow showers Wed-Wed night.

Ensembles and deterministic models continue to highlight a band
of rain arriving in the mountains by midday Wednesday and fading
as it heads east of the mountains only to reform mainly east of
our forecast area Wed evening with low pressure well offshore
but good upper energy/forcing. The cold air rushes in behind the
main batch of rain changing to snow in the mountains. These snow
showers will continue at times into Thursday morning, while
Snow-to-liquid ratios increase from 5-7:1 at the start to 20:1
by Thursday morning. Based on total liquid QPF with some rain
thrown in of around a quarter inch in the higher mountains to
less than a tenth of an inch east over the New River Valley,
snow amounts will mainly be under 2 inches. Exceptions will be
the typical upslope and highest elevations where 3+ inches will
occur. Places like Mt Rogers/Beech Mountain/Burkes Garden could
see 4-6" but its isolated to above 4500 feet. HREF and NBM
probabilities have increased sufficiently enough for the chance
of 3.0" of snow or greater for most of Western Greenbrier
County. Given these probabilities of 60-90% for 3.0 inches or
greater across this county, a Winter Weather Advisory was issued
starting this afternoon and continuing through Thursday
afternoon for Western Greenbrier County. Probabilities for
greater than 3.0" exists for higher terrain locations mentioned
above; however, areal coverage of these snowfall totals are not
significant enough to warrant any Winter Weather Advisories for
additional counties in SE West Virginia or SW Virginia at this
time.

KEY MESSAGE 2... Blustery and colder Wed night-Fri morning.

With arctic air rushing in and 6 hr pressure rises of 5-8mb on a
35-45kt low level jet, west to northwest winds Wednesday night
will ramp up with gusts likely in the 30-40 mph range in the
mountains to 15 to 30 mph in the Piedmont. Higher terrain
locations may see occasional gusts up to 45 mph overnight
tonight. Cannot rule out some 45+mph gusts in the NC High
Country north toward Burkes Garden/Mountain Lake. May need a
wind advisory but as of this discussion, only a few isolated
spots may reach over 45 mph gusts.

As temperatures drop into the teens Wed night and west winds
increase, apparent temperatures (wind chills) should fall below
zero in the mountains at times with single digits to teens in
the Piedmont. Again, consistent values of -5 to -10 degree wind
chills are forecast for Western Greenbrier county, which has
prompted the issuance for a Cold Weather Advisory through Friday
morning when winds and temperatures allow for wind chills to
warm above the -5 threshold.

KEY MESSAGE 3...Unsettled weather conditions this weekend with potential for
light snow.

Short wave ridging Friday gives way to redevelopment of long wave
trough over the eastern CONUS this weekend with embedded short waves
providing lift for snow showers or bands of light precipitation. The
ensembles keep probability for snow greater than an inch very low
except in WV and far SW VA Mountains, but will have to monitor
closely per longer range low resolution model tendency to miss the
mesoscale details.

Cold air will be in abundance through the weekend, so primary p-type
should be snow. The overall pattern favors near to below normal
temperatures into next week. That said, it is January, so it should
be cold.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...

VFR conditions look to continue through this evening before
increased coverage of rain and snow showers lead to lowering
CIGs and VSBYs at LWB and BLF during the early evening hours
today. These MVFR to IFR restrictions look to linger through the
end of the TAF period, and likely into Thursday afternoon as
upslope flow persists in the wake of the approaching cold front.
BCB and ROA are expected to also see MVFR CIGs through the late
evening tonight and overnight hours into Thursday morning. LYH
and DAN should remain VFR through the TAF period. Southwest
winds initially at around 5-10 knots will transition to
westerly/northwesterly behind the passage of the cold front this
evening. As the winds shift, expect winds to increase to around
10-15 knots with gusts up to 25-35 knots at times for mountain
terminals and 15-25 knots for Piedmont terminals through the
overnight and early morning hours on Thursday.

EXTENDED AVIATION OUTLOOK...

Snow showers continue for Thursday morning, but likely will
only affect BLF/LWB.

VFR conditions are expected to return Thursday night into
Friday. Another weak system moves into the area Friday night
into Saturday, again bringing snow chances mainly to the
mountains, which would lower flight conditions to sub- VFR, with
potential for snow areawide Sunday, though not a lot, but still
sub-VFR. Temperatures for much of the period will be below
normal.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...Winter Weather Advisory from 4 PM this afternoon to 1 PM EST
     Thursday for WVZ508.
     Cold Weather Advisory from 3 AM Thursday to 7 AM EST Friday
     for WVZ508.

&&

DISCUSSION...EB/PM
AVIATION...EB/VFJ
Hazardous weather outlook, Jan 14, 2:13 AM EST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
213 AM EST Wed Jan 14 2026

NCZ001-018-VAZ007-009>015-018-WVZ042>044-507-150715-
Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Craig-Mercer-Summers-Monroe-Eastern Greenbrier-
213 AM EST Wed Jan 14 2026

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Accumulating snowfall is possible Wednesday night, lasting into
Thursday. The higher totals will be along the ridgetops.

Gusty winds and dangerous wind chills will be possible Wednesday
night into Thursday night. Below normal temperatures will likely
continue into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ043>047-058-059-150715-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
213 AM EST Wed Jan 14 2026

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ002-VAZ016-017-019-020-022>024-032>035-150715-
Alleghany NC-Carroll-Floyd-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-
213 AM EST Wed Jan 14 2026

This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, south central Virginia, southwest Virginia and
west central Virginia.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gusty winds and very cold wind chills will be possible late
Wednesday night into Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ508-150715-
Western Greenbrier-
213 AM EST Wed Jan 14 2026

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM EST THURSDAY...
...COLD WEATHER ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 7 AM EST
FRIDAY...

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Cold Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Cold Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 12:09 AM ESTCold Weather AdvisoryRNKAshe, Watauga55 hr

Nearby

Wind Advisories in Virginia, 2026Wind Advisories in North Carolina, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.